Lorazepam Side Effects Weight Gain

Posted on Sep 14 2013 - 6:33am by Emma
Weight Loss

Lorazepam Side Effects Weight GainLorazepam belongs to the class of benzodiazepine and is used as a sedative. It is used for short-term treatment of seizures and insomnia. It is used for treating anxiety. It is also used to treat panic attacks and alcohol withdrawal.

However, lorazepam has many side effects.

Lorazepam and weight gain

One of the lorazepam side effects is weight gain. Lorazepam causes an increase in desire of eating. Hence, the number of times an individual eats will increase or the amount of food intake will increase. When an individual starts eating more then, he may start gaining weight. Lorazepam causes an individual to eat more so there are high chances that he will gain weight. Weight gain is also caused as a side effect of taking other medicines like, corticosteroids, cyproheptadine and tricyclic antidepressants. Stress and depression may also cause an increase in appetite.

The various side effects other than lorazepam side effects of weight gain are:

• An individual may feel drowsy.

• There may be pain in the stomach.

• An individual may become agitated. An individual, who is taking it, may show an aggressive behavior.

• Anxiety may be caused as a side effect.

• Confusion may be caused.

• The urine may become dark in color.

• There may be difficulty in urinating.

• The mouth may become excessive dry which makes swallowing difficult.

• Weakness may be caused in the individual taking it.

• Headache may be caused as a side effect.

• Hives may be caused as an allergic reaction to it.

• It can also cause memory loss.

• Nausea may be caused.

• One may face trouble in falling asleep.

Before you start taking it, the doctor should be informed about all the medicines you are taking and if you are allergic to any medicine. You should also inform if you are suffering from any serious disease. Do not stop taking it without asking the doctor. In addition to this, you should take it according to the dose mentioned by the doctor. If you take an overdose consult your doctor.

In order to minimize the lorazepam side effects of weight gain, avoid eating food rich in fat. Eat lot of fruits and vegetables. Drink plenty of fluid in form of water and fruit juices. Practice physical exercises regularly. Doing physical exercises will help you in staying fit.